| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of January 8, 2001

    Question:   I have just switched from Synthroid to Armour for my thyroid. I would like to know if the side effects will be temporary. I have been taking the Armour for about ten days and have dry skin and brittle hair that won't curl. Will this be happening the whole time I take the drug or will it go away?    Dr. McLaughlin's Answer


    Question:   I am a 36-year-old male with patchy facial hair. I would like to know if there is anything that I could do or take to increase my facial hair so I can grow a nice beard?    Dr. McLaughlin's Answer


    Question:   My girlfriend's heart pauses periodically for a few seconds at a time! It has been happening for about two years, but seems to be worsening. Her heart will miss or skip a beat. Sometimes only for a short duration. Other times it will last for a couple minutes. (skip, then fine, then skip). When it lasts, her hands go tingly, she gets dizzy and nauseous. She missed her pill recently and that day she had no pausing in her heartbeat. The next day she took her pill and the symptoms returned.

    Her doctor, the only one she has seen, has changed her pill a few times and there are no other types of pills available (in Canada anyway). My girlfriend has stopped taking the pill and has been off it for about a week. Still the symptoms occur but not as often. I was wondering if the pill might just be a coincidence or maybe just enhancing an already existing problem.    Dr. McLaughlin's Answer